Call today to schedule your free and confidential consultation.

Call today to schedule your free and confidential consultation.


Signs of an Overdose and what you can do to help

Many people die as a result of a drug overdose every year. The most commonly abused substances include alcohol, prescription opioids and central nervous system (CNS) depressants.

If you find yourself in a situation to identify and help a person having an overdose, call 911 immediately. But first you should know the telltale signs of a drug overdose.

Heroin and Prescription Opioids

Symptoms of heroin and prescription opioid overdoses are similar. The most common is slowed or stopped breathing. It further reduces the flow of oxygen to the individual’s brain, also known as hypoxia. Hypoxia can cause severe effects, including brain and liver damage. Naxolone, or “Narcan” is an overdose reversing drug that is also the best drug to administer for those having a heroin or prescription opioid overdose.

Prescription Stimulants

An overdose of prescription stimulants, such as Adderall, can cause irregular heartbeat, heart failure, seizures and more. Stimulant overdoses lead to restlessness, tremors, rapid breathing, aggression, hallucinations, and panic attacks. It is critical to restore the blood flow to the heart and stop the seizures, in case of a stimulant overdose.

Alcohol

Alcohol can easily send you down the slippery slope. In addition, alcohol is now being recreationally combined with other substances, like prescription depressants or stimulants, which can be a lethal combination. Symptoms of an alcohol overdose include difficulty remaining conscious, vomiting, clammy skin, extremely low body temperature, slow heart rate and trouble breathing. To help an individual with an overdose of alcohol, make them vomit to ensure that they do not choke. If the individual is unconscious, roll him/her onto the side with an ear to the ground, to prevent choking.

Meth

Meth or methamphetamine ‘high’ fades quickly. This makes users take repeated doses, increasing the chances of an overdose. Meth overdoses can cause strokes, heart attacks or organ failure. Call 911 immediately at the sign of a meth. Never leave someone, experiencing an overdose, alone.

Leave a Comment

Your email address will not be published. Required fields are marked *